MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH V40 COCR LFIT HEAD 40MM/+0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH V40 COCR LFIT HEAD 40MM/+0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 6260-9-140
Medical Device Problem Codes Degraded (1153); Unstable (1667)
Health Effect - Clinical Codes Pain (1994); Inadequate Osseointegration (2646); Joint Laxity (4526)
Date of Event 02/11/2026
Type of Reportable Event Serious Injury
Event or Problem Description
The following information was provided: left hip revision for pain and instability.Cup, insert, screws, and head revised.Replaced with competitor cup and dual mobility with stryker head and sleeve.
 
Event or Problem Description
Update: additional information relating to this event was discovered through the clinician review of the provided medical records.The med review states 'loosening of an acetabular cup with spin out 16 years following the index procedure is unusual if the patient had no prior symptoms.This patient did have evidence of some black material in and around the femoral head.'.
 
Additional Manufacturer Narrative
Reported event: an event regarding wear involving a metal head was reported.The event was confirmed via medical review.Method & results: -product evaluation and results: the device was not returned; however, photographs were provided for review.The photographs show a recently explanted femoral head.No conclusive determination can be made based on the photos.-clinician review: a review of the provided medical records by a clinical consultant stated the following comment: "i can confirm that the patient had a cementless total hip arthroplasty as i described above since i was able to review xrays with the implant in place.Root cause analysis: the root cause of this event cannot be determined with certainty.Loosening of an acetabular cup with spin out 16 years following the index procedure is unusual if the patient had no prior symptoms.This patient did have evidence of some black material in and around the femoral head.No trauma was reported but this could be a factor if it occurred.Surgical technique can contribute especially in the way that the femoral head and trunnion is prepared prior to insertion onto the trunnion.Patient factors including activity level, lifestyle and bmi can also play a role, as well as implant factors.N.B.Any and all explanted parts or prostheses should be submitted to stryker engineers for complete metallurgical and/or microscopic evaluation and analysis." -product history review: review of the device history records indicate the reported device was manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: a review of the provided medical records by a clinical consultant stated the following comment: "i can confirm that the patient had a cementless total hip arthroplasty as i described above since i was able to review xrays with the implant in place.Root cause analysis: the root cause of this event cannot be determined with certainty.Loosening of an acetabular cup with spin out 16 years following the index procedure is unusual if the patient had no prior symptoms.This patient did have evidence of some black material in and around the femoral head.No trauma was reported but this could be a factor if it occurred.Surgical technique can contribute especially in the way that the femoral head and trunnion is prepared prior to insertion onto the trunnion.Patient factors including activity level, lifestyle and bmi can also play a role, as well as implant factors.N.B.Any and all explanted parts or prostheses should be submitted to stryker engineers for complete metallurgical and/or microscopic evaluation and analysis." the device was not returned; however, photographs were provided for review.The photographs show a recently explanted femoral head.No conclusive determination can be made based on the photos.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
V40 COCR LFIT HEAD 40MM/+0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key24616801
Report Number0002249697-2026-00177
Device Sequence Number10334372
Product Code JDI
Combination Product (Y/N)N
Initial Reporter StateAK
Initial Reporter CountryUS
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2026
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 07/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2014
Device Catalogue Number6260-9-140
Device Lot NumberMHM1VW
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/11/2026
Supplement Date Received by Manufacturer06/11/2026
Initial Report FDA Received Date03/17/2026
Supplement Report FDA Received Date07/10/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/04/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2249697-05/07/2018-003R
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age86 YR
Patient SexFemale
Patient Weight138 LB